Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Suggest treatment for arthritis pain and skin rash

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3564 Questions
I am allergic to Ethylenediamine Dihydrochloride and sulfa. I have arthritis I recently started taking meloxicam 15 mg daily my breakouts have gotten more severe is there anything thing I can take to stop the itch and rash or the arthritis paim
Posted Sat, 22 Mar 2014 in Bones, Muscles and Joints
Answered by Dr. Albana Sejdini 4 hours later
Brief Answer: Suggested to start corticosteroid treatment... Detailed Answer: Hi, I have gone through your medical history and understood your concerns. I am sorry for the situation you are in. You are taking meloxicam for the pain together with flexeril for muscle spasms. As you are also having itchiness and rash, and your symptoms have gotten more severe, I suggest you should start corticosteroid therapy (injection first, then, gradually passing to oral therapy until the desired effect). I suggest to discuss with your rheumatologist to start corticosteroid therapy. If you are allergic to Ethylenediamine dihydrochloride (ED) and sulfa (SA), you can ask your doctor to prescribe drugs that are ED and SA free. Methotraxate is another option to treat your persistent and hardly to treat arthritis palm, but it is considered as "last-line" therapy due to its side effects. Your rheumatologist will decide if it is an appropriate treatment for you. It is also important to do physio-therapy to improve the symptoms. Can decide with your rheumatologist which type of physio-therapy exercises are best for you. Wish fast recovery! Dr.Albana
Above answer was peer-reviewed by
Follow-up: Suggest treatment for arthritis pain and skin rash 6 minutes later
Is there also a cream I could use? would the meloxicam be causing the problem?
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Can take corticosteroid cream locally&massaging... Detailed Answer: Hi back, You can use topical cream containing corticosteroid, but should look at the ingredients to pick up the one which is Ethylenediamine Dihydrochloride free. Please bare in mind that massaging can also help. With regards to meloxicam, I do not think it is the cause to your problems. But, I think it might not be working to relieve inflammation caused by arthritis. So, you can discuss with your rheumatologist to change anti-inflammatory drug. Hope it was of help! Dr.Albana
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor